MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA PK 5.5MM W/3UB-WHT,BL &BLK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA PK 5.5MM W/3UB-WHT,BL &BLK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202600
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign postal code (b)(6).
 
Event or Problem Description
It was reported that during application, the device broke.The damaged device was removed from the patient and replaced with a new one in the same bone hole.No significant delay or patient injury was reported.
 
Additional Manufacturer Narrative
One 5.5 twinfix ultra pk anchor assembly was returned for evaluation.Visual assessment confirmed the reported breakage.The anchor is cracked above the suture eyelet on one side.Dimensional assessment of the anchor confirmed it met print specifications.The condition of the anchor indicates it was subjected to excessive force in conjunction with off axis insertion.

Brand Name
TWINFIX ULTRA PK 5.5MM W/3UB-WHT,BL &BLK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8058438
Report Number1219602-2018-01516
Device Sequence Number2463926
Product Code MBI
UDI-Device Identifier03596010647481
UDI-Public03596010647481
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K093228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2022
Device Catalogue Number72202600
Device Lot Number2008051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Initial Date Received by Manufacturer 10/29/2018
Supplement Date Received by Manufacturer11/30/2018
Initial Report FDA Received Date11/11/2018
Supplement Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR